Alert archive / Washington / Dust Storm Advisories in 2021

Dust Storm Advisory 4, NWS Spokane, WA

August 6, 2021Adams County, Washington

NWS Spokane, WA issued this dust storm advisory at Aug 6, 2021, 3:41 PM PDT for Adams County, Washington. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 3:41 PM PDT (22:41 UTC)
Expired
Aug 6, 2021, 5:45 PM PDT
In force
2 hr
Issued by
NWS Spokane, WA
Area
Storm-based polygon

County Adams County, WA

The radar

The Spokane radar (KOTX), 108 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS56 KOTX 062241
DSWOTX

Dust Advisory
National Weather Service Spokane WA
341 PM PDT Fri Aug 6 2021

WAC001-070045-
/O.NEW.KOTX.DS.Y.0004.210806T2241Z-210807T0045Z/
Adams WA-
341 PM PDT Fri Aug 6 2021

The National Weather Service in Spokane has issued a

* Dust Advisory for...
  Central Adams County in eastern Washington...

* Until 545 PM PDT.

* At 339 PM PDT, a dust channel was 15 miles east of Warden, or 22
  miles north of Connell, and is nearly stationary.

  HAZARD...Less than one half mile visibility with strong wind in 
           excess of 30 mph.

  SOURCE...Law enforcement.

  IMPACT...Hazardous travel along Hwy 395 between mileposts 79 and 
           90.


Locations impacted include...
Lind, Pizzro and Paha. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Blowing dust brings reduced visibility, leading to dangerous driving
conditions. If driving, avoid blowing dust if possible. If caught in
dense blowing dust, pull off the road, turn off your lights and keep
your foot off the brake.

Motorists should not drive into an area of blowing dust. PULL ASIDE
STAY ALIVE!

&&

LAT...LON 4691 11870 4705 11872 4705 11845 4692 11843
TIME...MOT...LOC 2239Z 261DEG 2KT 4697 11871 

$$

JCLEV

What forecasters said that day

The local office's own words before this dust storm advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this dust storm advisory went out at Aug 6, 2:58 PM PDT, 43 minutes earlier.

Area forecast discussion, Aug 6, 2:58 PM PDT, 43 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 PM PDT Fri Aug 6 2021

.SYNOPSIS...

Cold front will sweep across the Inland Northwest Saturday night.
Winds will be breezy across the region ahead and behind the front
Saturday through Sunday. There will also be a chance for showers
and isolated thunderstorms with best chances for precipitation
expected across northeast Washington and into the Idaho Panhandle.
Temperatures will be much cooler over the weekend and below
seasonal average. The cool temperatures will be short-lived with
hot temperatures looking to return around the middle of next
week and into next weekend.

&&

.DISCUSSION...

Tonight through Sunday night: A cold front will sweep across the
region Saturday night. Clouds will increase ahead of this front on
Saturday with the atmosphere moistening from the top down. Best
chances for showers along the front will be across the northern
mountains and into the Idaho Panhandle Saturday evening and
Saturday night. There is some elevated instability to work with
that may result in isolated thunderstorms over the Northeast
Mountains, Northern Panhandle and across the Camas Prairie to the
Central Panhandle Mountains. Showers and thunderstorms will be
wet with a chance of picking up between a tenth to a quarter of an
inch of precipitation across the Idaho Panhandle. This will be
good news for fires. The upper level low pressure system will
shift over the region on Sunday with the track pushing across
southern to central Washington to the Central Idaho Panhandle. The
associated cold pool will result in a conditionally unstable
atmosphere for Sunday afternoon with scattered to widespread
shower activity as heating of the day commences. Sunday will be
by far the coolest day of the week with highs topping out in the
70s. Winds will also be breezy Saturday through Sunday with gusts
general between 20 to 30 mph across the exposed areas of the
basin, and into the Spokane Area and Palouse. The Cascade gaps
will see winds a bit stronger on Sunday with wind gusts more in
the range of 25-35 mph, especially on Sunday. /SVH

Monday through Friday: With low pressure shifting eastward early
in the week and a strengthening ridge taking its place, dry
conditions and generally light winds are expected much of next
week. Daytime temperatures are expected to steadily climb through
the period, becoming above normal by mid-week and beyond. Max
temps look to be around the upper 90s to around 100 for many
locations Thursday and Friday. /KD

&&

.AVIATION...
18Z TAFS: Minor impacts expected with smoke today. Higher
altitude smoke will result in minimal haze with surface visibility
remaining above 6SM, and this smoke will slowly shift east out of
extreme eastern Washington ahead of an upper level this
afternoon. Active fires near the Cascades will more likely produce
marginal VFR conditions around the Methow Valley State airport to
Omak, Republic and Colville. HRRR model also suggesting fires
near Lewiston may result in a period of marginal VFR conditions
this evening at KLWS. Winds will be gusty today through the
afternoon/evening and remain breezy through the Cascades, over the
basin, and into the Spokane Area and Palouse through the
overnight hours. /SVH

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        59  82  58  71  51  80 /   0  10  20  40  30  10
Coeur d'Alene  59  82  58  70  50  78 /  10  10  30  50  40  10
Pullman        53  82  53  69  46  76 /   0   0  20  30  20   0
Lewiston       66  92  67  78  57  85 /   0   0  20  30  10   0
Colville       51  82  47  71  43  82 /  10  10  30  70  50  10
Sandpoint      55  78  54  69  47  74 /  10  10  50  70  60  20
Kellogg        60  80  59  68  53  74 /  10  10  40  60  40  10
Moses Lake     58  86  54  76  50  84 /   0  10  10  20  10   0
Wenatchee      64  84  60  75  57  86 /  10  10  10  20  10   0
Omak           63  84  59  75  56  87 /  10  10  10  60  20   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Aug 6, 5:16 AM PDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
516 AM PDT Fri Aug 6 2021

IDZ001>004-026-027-WAZ031>038-041>044-071230-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
516 AM PDT Fri Aug 6 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time.

Nearby

Dust Storm Advisories in Washington, 2021Every dust storm advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.